Discussions that mention benicar

High & Low Blood Pressure board


Hi again..first let me say thank you for your replies. I really do appreciate you taking precious time to reply to my rather rambling posts. It's comforting to know I am not alone with this, and maybe if I get myself sorted from my mess I can do my bit to help others too.

My problems with lisinopril started when the dose was raised from 5mg to 10mg last year. Within a couple of days I started to feel ill about an hour after taking the tablet. I flushed red, my heart was pounding, my legs felt like jelly and I felt spaced out and unreal. It also seemed to affect my speech which was slurred. I could do nothing but lie down. The effect passed off gradually over three or four hours, but that's no way to live a life. I couldn't have that every day. I tried halving the tablet but I got the same reaction, as if my body was just rejecting it. My doctor at the time did take me off them, begrudgingly, and put me on Benicar, which to my dismay I also suffered similar reactions to, although it did lower my bp. Then my doctor got nasty, saying it was all in my head, it wasn't possible to react to so many meds, and I just didn't want any meds at all, which is completely untrue. Of course I don't want tablets, does anyone, but I would be willing to take them as long as they didn't make me feel completely ill with unbearable side effects. She made me feel about an inch tall. Just what you need when you are feeling awful anyway.

So now I am seeing other doctors at a different practice, but it's not going great. The propranolol is making me feel detached, spacey, anxious and apathetic, and my hair is thinning dramatically. I feel so old. I don't think the furosemide affect me but it's hard to say what's doing what. And I keep looking at the doxazosin (sorry spelt wrong last time) and trying to pluck up courage to take them. My mother in law takes them and has no problems whatsoever but she's not me :rolleyes: I do need something as my bp is still up and my anxiety about it makes it worse. I have ordered some Hyperexol, but I don't expect great results with that. I just feel it's SOMETHING I've got a little control over.

Anyway, thanks again for your time. I'll update you as to what is happening :)

Maureen